Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Dec 1, 2022, 1:49 PM MST for Otero County, New Mexico. It took effect at Dec 2, 2022, 2:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2022, 1:49 PM MST (20:49 UTC)
- In effect from
- Dec 2, 2022, 2:00 AM MST
- Expired
- Dec 2, 2022, 5:00 PM MST
- In force
- 15 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS74 KEPZ 012049 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 149 PM MST Thu Dec 1 2022 NMZ415-416-021400- /O.UPG.KEPZ.HW.A.0007.221202T1200Z-221203T0000Z/ /O.NEW.KEPZ.HW.W.0008.221202T0900Z-221203T0000Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 149 PM MST Thu Dec 1 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sacramento Mountains and East Slopes. * WHEN...From 2 AM to 5 PM MST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will likely occur between sunrise and mid-afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-021400- /O.NEW.KEPZ.WI.Y.0028.221202T0900Z-221203T0000Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 149 PM MST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Black Range. * WHEN...From 2 AM to 5 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will likely occur in the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Aronson
1 follow-up statement
315 WWUS74 KEPZ 021327 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 627 AM MST Fri Dec 2 2022 NMZ415-416-030000- /O.CON.KEPZ.HW.W.0008.000000T0000Z-221203T0000Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 627 AM MST Fri Dec 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sacramento Mountains and East Slopes. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will likely occur through mid-afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-030000- /O.CON.KEPZ.WI.Y.0028.000000T0000Z-221203T0000Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 627 AM MST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Black Range. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will likely occur in the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 1, 10:13 AM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 1, 10:13 AM MST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1013 AM MST Thu Dec 1 2022
...New AVIATION...
.SYNOPSIS...
Issued at 107 AM MST Thu Dec 1 2022
A warm up over the next couple days with Friday feeling more like
early October than early December with highs near 75 degrees in El
Paso. Higher winds will likely pick up Friday morning over the
higher elevations in the Sacramento Mountains. Widespread rain
will move into the area Saturday, lasting into Sunday east of the
divide and into Monday for areas to the west.
&&
.SHORT TERM...
(Today and tonight)
Issued at 107 AM MST Thu Dec 1 2022
Thursday will be tranquil as far as the weather goes. Southwest flow
will result in mild conditions (60s across the lowlands) with
occasional mild breezes. In addition, some scattered upper level
clouds will approach by the afternoon and evening hours.
By Thursday night, winds aloft will begin to increase, especially
across area mountains. 700 mb winds approach the 50 to 60 knot range
by the end of the period. As a result, sfc winds across the exposed
mountain peaks and east slopes will become breezy to gusty, with
gusts 40 to 50 mph at times (higher winds to come thereafter, check
the long term discussion). Besides the winds, overnight low
temperatures will be mild with few to scattered clouds at times.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 107 AM MST Thu Dec 1 2022
High winds will be the main impact early Friday morning as the PFJ
and a tight gradient dig down into NM. Guidance is showing 55-65mph
winds at 700mb which would put potential gusts in the Sacs near high
wind warning criteria and sustained winds over the over 30mph. At
this point there is still some uncertainty on just how frequent the
gusts will be over 58mph, so we've decided to go with a high wind
watch which could be upgraded to a warning or an advisory later
today depending on model trends for the gusts in that region. Winds
do look to die down quickly in the late afternoon so this is likely
only a 12 hour event or so.
An interesting pattern will set up for the weekend as a subtropical
ridge over the eastern Pacific will bring the STJ and a decent
amount of moisture into the region Saturday morning. Strong
isentropic accent will allow a decent stratiform shield of
precipitation to form in an E-W orientation along the border,
providing light rain to most of the area Saturday. PWAT values will
reach near 1" as this tropical moisture moves into with surface
dewpoints in the lower 40s and even 50s out near the AZ border.
Fortunately there will not be much MUCAPE and the warm cloud layer
is less than 7kft, so this rain won't be very efficient. The
boundary will slowly shift north and west throughout the day
Saturday, clearing out the border area by the early evening. This
boundary will stall over the Gila region through early Monday,
providing a nice soaking rain in that area with potential of over 1"
in places. Overall most of the area will see at least a .1 to .25"
of rainfall, with the Gila region seeing .5-1". With the long
duration of the rain event, widespread flooding is not expected at
this time.
A cutoff low will develop over California Monday into Tuesday which
will help clear the moisture out to the east for the early part of
the week. This low will eventually eject into the intermountain
region mid week and could help bring some more subtropical moisture
back into the area mid week with increasing rain chances.
&&
.AVIATION...
(18Z TAFS)
Issued at 1011 AM MST Thu Dec 1 2022
VFR conditions will prevail through the forecast. FEW250 to begin
the period, becoming SCT-BKN250 into evening ahead of an upper
trough. Winds remain AOB 8kts into tomorrow AM, starting SE and
veering SW by this evening. LLWS is possible late in the period,
especially for KDMN and KLRU, as low-level winds may increase
above 30kts from the west, but not mentioned in TAFs for now.
&&
.FIRE WEATHER...
Issued at 107 AM MST Thu Dec 1 2022
A mild and tranquil day is expected on Thursday with Good
ventilation across area mountains. On Friday, winds will increase
across the Sacramento mountains with gusts up to 60 mph possible.
Anomalously high moisture then moves into the Borderland this
weekend, with moderate rain showers expected, especially across area
mountains. Rainfall accumulation will be around 0.50" to 1.0" in
these locations, and lesser amounts to the south across the
lowlands. Min humidity will rise above 40 percent with poor
ventilation during this time. Showers will likely linger into Monday
with breezy winds, then drying conditions expected Tuesday. Perhaps
another band of precipitation possible mid-late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 67 43 75 47 / 0 0 0 0
Sierra Blanca 65 43 71 47 / 0 0 0 0
Las Cruces 62 36 69 41 / 0 0 0 0
Alamogordo 62 41 67 41 / 0 0 0 0
Cloudcroft 45 33 46 32 / 0 0 0 0
Truth or Consequences 61 38 68 39 / 0 0 0 0
Silver City 59 38 59 40 / 0 0 0 0
Deming 64 35 70 39 / 0 0 0 0
Lordsburg 65 37 66 41 / 0 0 0 0
West El Paso Metro 65 43 71 46 / 0 0 0 0
Dell City 62 33 72 40 / 0 0 0 0
Fort Hancock 71 41 76 47 / 0 0 0 0
Loma Linda 60 42 65 45 / 0 0 0 0
Fabens 68 39 75 46 / 0 0 0 0
Santa Teresa 63 38 70 43 / 0 0 0 0
White Sands HQ 62 43 69 46 / 0 0 0 0
Jornada Range 61 37 67 41 / 0 0 0 0
Hatch 63 35 70 38 / 0 0 0 0
Columbus 62 38 72 42 / 0 0 0 0
Orogrande 62 38 69 43 / 0 0 0 0
Mayhill 59 39 59 36 / 0 0 0 0
Mescalero 55 36 57 35 / 0 0 0 0
Timberon 53 33 55 34 / 0 0 0 0
Winston 57 36 61 36 / 0 0 0 0
Hillsboro 63 38 67 38 / 0 0 0 0
Spaceport 60 36 68 38 / 0 0 0 0
Lake Roberts 59 31 59 33 / 0 0 0 0
Hurley 63 37 65 38 / 0 0 0 0
Cliff 67 29 67 31 / 0 0 0 0
Mule Creek 60 30 59 37 / 0 0 0 0
Faywood 60 38 64 41 / 0 0 0 0
Animas 69 38 70 40 / 0 0 0 0
Hachita 66 38 70 39 / 0 0 0 0
Antelope Wells 70 38 72 42 / 0 0 0 0
Cloverdale 63 39 65 44 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...High Wind Watch from late tonight through Friday afternoon for
NMZ415-416.
&&
SHORT TERM...35
LONG TERM....01
AVIATION...39-AronsonHazardous weather outlook, Dec 1, 4:51 AM MST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 451 AM MST Thu Dec 1 2022 NMZ401>417-TXZ418>424-021200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 451 AM MST Thu Dec 1 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds across the Sacramento mountains Friday. A high wind watch is in effect with gusts to 60 mph possible. Moderate rain expected into this weekend, especially area mountains where 0.5" to 1.0" of rain is possible. Lowlands more like 0.1" to 0.5". No flooding expected with this precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:06 AM MST | High Wind Watch | EPZ | Otero | 12 hr |
| Dec 1, 1:49 PM MST | Wind Advisory | EPZ | 27 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.